Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Blood sugar 200 and 250 and later 274. Took Januvia 100mg to Victoza. Advice?

User rating for this question
Answered by

Practicing since : 1998
Answered : 665 Questions
My blood sugars have gone very high in the last 8 weeks. My HbA1c was 8.6 - 8 weeks ago. My morning sugars then were around the 200 and now are the 250 and this morning was 274. I just checked again 5 minutes ago and it was 265 (take 1.4 Victoza daily). I have level 4 Heart Failure and the problems started when my diabetes controller got me to add Januvia 100mg to Victoza for a rising sugar level, then Glimepiride (after 4 days when sugars were over 360 constantly, and now I have been on straight Victoza for 4 weeks but it won't settle. What would be your advice please?
Posted Wed, 6 Nov 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Minal Mohit 5 hours later
Brief Answer:
Insulin is the right answer.

Detailed Answer:
Dear sir,

Insulin is the right choice in

Type 2 Diabetes Mellitus with NYHA grade IV Heart failure.

Victoza , if you have been advised because you are an obese diabetic then it is a different matter otherwise for you Insulin and preferably analog insulin is the right answer.

You need a tight blood glucose control, if you can send me your weight, serum creatinine and SGOT/PT , Your meal schedule, may be I can tell the insulin regimen and perhaps even the dose to start off or you can see your endocrinologist and request him /her to put you on insulin.

Hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor